Geographical invariance and the strong-migration limit in subdivided populations

J Math Biol. 2000 Aug;41(2):123-42. doi: 10.1007/s002850070002.

Abstract

Invariance under population subdivision and the strong-migration limit are investigated for digenic samples in neutral models. The monoecious, diploid population is subdivided into a finite number of panmictic colonies that exchange gametes. The backward migration matrix is arbitrary, but time independent and ergodic (i.e., irreducible and aperiodic). Results are derived for the distribution of the place and time of coalescence, for the probability of identity in the model of infinitely many alleles, and for the distribution of the number of nucleotide differences in the model of infinitely many sites without recombination.

Publication types

  • Research Support, U.S. Gov't, Non-P.H.S.

MeSH terms

  • Alleles
  • Gene Frequency / genetics*
  • Models, Biological*
  • Mutation / genetics
  • Population Dynamics*